Beta thalassemia intermedia

Posted by lilithschof1358 @lilithschof1358, May 29 4:17am

I have beta thalassemia intermedia. I’ve gotten really sick recently and I’ve been throwing up blood, is my body trying to get rid of irons in my body? I’m constantly faint, dizzy, moody, my stomach is a bit swollen, my stomach always hurts, and my throat burns. Should I talk to my doctor about iron reducers and blood transfusions.

Hi, @lilithschof1358 welcome to Mayo Clinic Connect. We’re an online community backed by the Mayo Clinic but members aren’t medical professionals so we can’t diagnose. However we can rely on our own experiences, research and valuable insights we’ve learned along our own personal journeys.

Are you receiving blood transfusions for your BTI? Have you been told your ferritin levels are high? This is a common side effect from transfusions. That can cause serious health issues if not addressed.
Honestly, if this were me, I’d beat feet to the doctor ASAP! Throwing up blood and feeling as awful as you do warrants a visit.
https://www.mayoclinic.org/diseases-conditions/thalassemia/symptoms-causes/syc-20354995

REPLY

@lilithschof1358, how are you doing today? Is your doctor aware of the symptoms you're experiencing. I completely agree with @loribmt that you should talk to your doctor about this. I hope you're feeling better today.

REPLY
@colleenyoung

@lilithschof1358, how are you doing today? Is your doctor aware of the symptoms you're experiencing. I completely agree with @loribmt that you should talk to your doctor about this. I hope you're feeling better today.

Jump to this post

The ER keeps telling me nothing is wrong with me. I’m almost positive I have too much iron because of my thalassemia and my body is trying to force it out of me however I can.

REPLY

Please contact an endocrinologist, asap. I suffered for years, my parents were investigated abuse.

REPLY
Please sign in or register to post a reply.